Hail, Lincoln
- When
- June 6, 4:43 PM MST
- Where
- Lincoln County, 4.93 mi SSE of (Lic)limon Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.220, -103.600
Severe thunderstorms produced large hail, which ranged from nickel to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail, which ranged from nickel to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 6, 2:04 PM MST, 2 hours 39 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 304 PM MDT Mon Jun 6 2022 .SHORT TERM...(This evening through Tuesday) Issued at 112 PM MDT Mon Jun 6 2022 A moderate to stronger zonal with a 100 kt jet max moving across northern CO/southern WY. A few strong and fast moving thunderstorms moving over the mountains this afternoon, with storm motions close to 35 mph. Locally heavy rain, small hail and wind gusts to 50 mph possible with the stronger storms. Across urban corridor and northeast plains, showers and thunderstorms increasing in coverage this afternoon. Greatest threat, albeit marginal, will be around Lincoln County. Storm in this area could produce wind gusts to 60 mph and quarter size hail. SPC mesoanalysis shows MUCAPE values there 1000-1500 j/kg this afternoon. Precipitable water values around 0.60 inch in Denver, aoa 0.80 inch over the northeast plains. The main period for the stronger storms will be 3 pm to 9 pm this evening, decreasing from west to east overnight. Some light showers will linger into Tuesday. Another active afternoon is expected, NAM12 forecast soundings indicate MUCAPEs 1400-1800 J/kg for Denver as well as the plains. Greatest potential will be east of a Sterling to Limon line. Damaging winds and large hail will be the main threats. .LONG TERM...(Tuesday night through Monday) Issued at 112 PM MDT Mon Jun 6 2022 Convection may linger into late Tuesday evening/early Tuesday night for the eastern plains in the wake of the upper-level shortwave, but it will be an otherwise quiet night for NE Colorado with lows close to average (low 50's for lower elevations, 30's and 40's in the high country). The next in the series of weak shortwaves swings through Wednesday, with a more southerly focus to it. ML CAPE for most of the CWA looks to remain below 500 J/Kg in the afternoon except perhaps around the Palmer Divide and southern plains, and a cap indicated in forecast soundings could serve to inhibit convection for most of our area. Still, healthy southerly surface flow will help advect higher dewpoints into southern portions of the CWA, where the best chances for a few thunderstorms will be found. Otherwise, expect a rain-free but rather cloudy day, with highs a few degrees lower than Tuesday. That capped layer doesn't look to stick around into Thursday, and modest instability and moisture will linger, particularly in the eastern plains. Chances for afternoon convection will respond accordingly, with most of the CWA seeing at least a slight chance of an afternoon shower or thunderstorm. However, much warmer and drier surface conditions will also settle in under an approaching transient ridge, so precipitation may struggle to reach the ground in spots, particularly along the urban corridor. Look for highs to climb back into the mid to high 80's Thursday for the lower elevations despite the ridge beginning to flatten as it traverses the Rockies. A weak surface front may provide a brief and temporary tapering of the heat on Friday, but reduced moisture aloft and decreasing instability will keep the overall potential for any convective activity quite low. The heat will come back in full force for the weekend however, as high pressure amplifies over the Great Basin and expands eastward. Ensemble guidance remains in relatively good agreement when it comes to the warming trend and, by Sunday, high temperatures well into the 90's look increasingly likely for all of the plains and urban corridor. Communities across the high country look to warm into the 70's for the most part. Aside from a slight chance of a few afternoon high country showers, precipitation chances will be very slim over the weekend. Solutions diverge more come early next week, but there are a few signs of a possible return to more favorable conditions for convection as the ridge moves east and allows for a more progressive upper level pattern. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1132 AM MDT Mon Jun 6 2022 Main impacts for showers/thunderstorms will continue to be gusty outflow winds. The airmass is expected to destabilize by 20-21Z, with the main window between 21Z and 01Z. Still a chance that convection lingers past 01z but overall coverage will be slowly decreasing 02Z-06Z. Peak gusts 35-40 knots would be possible in/near any showers and storms. Light SE winds (4-7kts) expected until 21z, then a N/NE (8-12kts). There may be a switch to a southerly drainage (6-10kts) by 05z before another weak N/NE surge occurs 09-10Z. Have introduced sct005 cloud layer as there is a low chance of stratus/fog at KDEN and Denver area airports toward 12Z Tuesday. There will be a lesser chance of showers/storms Tuesday afternoon. We added vcsh in the outlook period for KDEN. && .HYDROLOGY... Issued at 230 PM MDT Mon Jun 6 2022 The threat for thunderstorns will continue over the burn areas through early this evening. Wetting rainfall is expected, but the threat of heavy rainfall will be limited due to the faster storm motions. Moisture levels will remain elevated on Tuesday, similar to this afternoon. If they develop, they will be capable of producing brief heavier rainfall, but coverage is expected to be limited as the airmass appears to stabilize over the mountains. Storms motions will again be quicker which would help lessen the flash flood threat. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Cooper LONG TERM...Rodriguez AVIATION...Cooper
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1055 AM MDT Mon Jun 6 2022 COZ030>051-071700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1055 AM MDT Mon Jun 6 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Higher shower and thunderstorm coverage can be expected today, and an isolated severe storm or two will be possible. Showers and thunderstorms will develop in the mountains and foothills by midday, and then spread onto the plains this afternoon through the evening. The threat of isolated severe storms will be mostly east of a line from Sterling to Akron and Limon. Damaging wind gusts to 60 mph and hail up to one inch in diameter will be possible. However, the majority of storms today will be capable of producing brief heavy rain, frequent lightning, gusty winds, and small hail. The recent burn areas like Cameron Peak, East Troublesome, Calwood, and Williams Fork will see a limited threat of flash flooding. The showers and storms will gradually taper off late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered thunderstorms can be expected Tuesday, a few of these storms may become severe. The strongest storms can be expected mainly east of I-25 over the eastern plains. The primary threats from these storms will be large hail and strong winds. Wednesday could still see a couple stronger storms over the Palmer Divide area, while Thursday that threat would shift mostly to the eastern plains. Drier and considerably hotter weather is expected to develop toward the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. However, any reports of hail, gusty winds, or brief heavy rain in/near recent burn areas will be appreciated.
Special Weather Statement
National Weather Service Denver CO
400 PM MDT Mon Jun 6 2022
COZ035-038-062245-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
400 PM MDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of west central Weld
and southeastern Larimer Counties through 445 PM MDT...
At 400 PM MDT, Doppler radar was tracking a strong thunderstorm over
western Fort Collins, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Collins, Windsor, Wellington, Severance, Ault, Pierce, Timnath,
Nunn, Masonville and Bellvue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4083 10490 4059 10468 4058 10472 4058 10494
4051 10494 4042 10522 4056 10534
TIME...MOT...LOC 2200Z 240DEG 24KT 4055 10513
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HIRISSpecial Weather Statement
National Weather Service Denver CO
404 PM MDT Mon Jun 6 2022
COZ046-062245-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
404 PM MDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northeastern Lincoln
County through 445 PM MDT...
At 404 PM MDT, Doppler radar was tracking a strong thunderstorm near
Genoa, or 11 miles east of Limon, moving southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Hail may accumulate on roadways causing hazardous
travel.
Locations impacted include...
Arriba and Genoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.
&&
LAT...LON 3926 10362 3942 10353 3933 10316 3913 10316
3910 10317 3910 10324
TIME...MOT...LOC 2204Z 292DEG 30KT 3931 10348
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HIRISSpecial Weather Statement
National Weather Service Denver CO
420 PM MDT Mon Jun 6 2022
COZ049-062245-
Washington County CO-
420 PM MDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southeastern
Washington County through 445 PM MDT...
At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Arickaree School, or 24 miles southwest of Yuma,
moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Washington County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3969 10299 3987 10304 3993 10280 3971 10280
TIME...MOT...LOC 2220Z 257DEG 35KT 3980 10292
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HIRISSpecial Weather Statement
National Weather Service Denver CO
503 PM MDT Mon Jun 6 2022
COZ044-049-062345-
Washington County CO-Morgan County CO-
503 PM MDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southeastern Morgan
and northwestern Washington Counties through 545 PM MDT...
At 503 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Brush, or 10 miles southeast of Fort Morgan, moving
east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Morgan, Akron, Brush, Log Lane Village, Gary, Platner,
Twelve-Mile Corner, Midway and Adena School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4028 10304 4000 10308 4000 10380 4028 10385
TIME...MOT...LOC 2303Z 273DEG 39KT 4020 10362
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
HIRISSpecial Weather Statement
National Weather Service Denver CO
515 PM MDT Mon Jun 6 2022
COZ050-051-070000-
Phillips County CO-Sedgwick County CO-
515 PM MDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of Phillips and
southeastern Sedgwick Counties through 600 PM MDT...
At 515 PM MDT, Doppler radar was tracking a strong thunderstorm over
Paoli, or 8 miles west of Holyoke, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Holyoke, Paoli, Fairfield, Amherst, Pleasant Valley and Sixteen-Mile
Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4052 10255 4076 10259 4079 10205 4049 10205
TIME...MOT...LOC 2315Z 266DEG 23KT 4061 10246
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
HIRISSpecial Weather Statement
National Weather Service Denver CO
526 PM MDT Mon Jun 6 2022
COZ046-047-070015-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
526 PM MDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of east central Elbert
and central Lincoln Counties through 615 PM MDT...
At 526 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Limon, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Limon, Hugo and Genoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.
&&
LAT...LON 3914 10389 3932 10387 3930 10328 3904 10339
TIME...MOT...LOC 2326Z 275DEG 30KT 3922 10378
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HIRISThe Pueblo radar (KPUX), 98 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2022Every state in 2022This day in weather historyWarnings in Colorado, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034406, 1034407, 1034408.